Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 272, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2016, 3:18 PM EDT for 4 counties in Florida. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2016, 3:18 PM EDT (19:18 UTC)
- Expired
- Aug 14, 2016, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 39 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:42 PM EDT | TSTM WND DMG | Waukeenah, FL | TREE DOWN IN THE ROAD. |
| Aug 14, 3:55 PM EDT | TSTM WND DMG | 1 Nnw Wadesboro, FL | TREE DOWN IN EASTBOUND LANE OF US 90. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WUUS52 KTAE 141918
SVRTAE
FLC065-073-123-129-142000-
/O.NEW.KTAE.SV.W.0272.160814T1918Z-160814T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SUN AUG 14 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN TAYLOR COUNTY IN FLORIDA...
SOUTHWESTERN JEFFERSON COUNTY IN FLORIDA...
NORTHEASTERN WAKULLA COUNTY IN FLORIDA...
SOUTHEASTERN LEON COUNTY IN FLORIDA...
* UNTIL 400 PM EDT
* AT 318 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES EAST OF
WOODVILLE...MOVING NORTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...HELLS HALF ACRE...CAPITOLA...FANLEW...WACISSA...
CAPPS...THOMAS CITY...SCANLON...CODY...NATURAL BRIDGE...
APALACHEE REGIONAL PARK...WAUKEENAH...LLOYD...RALFORD GREENWAY...
CABBAGE GROVE...CHAIRES...GOOSE PASTURE...BAUM...
WACISSA SPRINGS AND CHAIRES CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3006 8397 3020 8412 3044 8424 3058 8402
3032 8382 3031 8382 3030 8381 3023 8375
TIME...MOT...LOC 1918Z 143DEG 13KT 3027 8392
HAIL...0.88IN
WIND...60MPH
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:12 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 14, 3:12 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 PM EDT SUN AUG 14 2016
.NEAR TERM [Through Tonight]...
A weak mid-level inverted trough moving across the eastern Gulf will
help to enhance convection late afternoon/evening compared to
coverage yesterday. The main focus for the higher PoPs is across the
eastern part of the CWA, near VLD. This enhancement is clearly shown
by the hi-res models and given the good agreement, have tended on
the higher side of most guidance for PoPs for the first half of
tonight. With the mid-level inverted trough shifting west tonight,
this in addition to the loss of daytime heating should decrease PoPs
significantly for the second half of the night.
Lows will mainly be in the mid 70s tonight except for parts of SE
Alabama that may drop into the lower 70s.
.SHORT TERM [Monday Through Tuesday Night]...
Deep layer ridging will continue to build across the region through
mid week, putting the forecast area in an easterly flow regime. This
will yield a more active east coast sea-breeze, which will in turn
enhance shower and storm chances across the eastern third of the
forecast area each afternoon and evening. Expect POPs to range
between 20-40%, with afternoon highs running in the low to mid
90s.
.LONG TERM [Wednesday Through Sunday]...
A weak shortwave trough moving across the Southern Great Lakes
region will help to deamplify ridging across the area by mid-week,
yielding a return to normal summertime conditions. Afternoon
thunderstorm chances will generally run in the 40% range. Afternoon
highs will generally run in the mid 90s before gradually decreasing
into the lower 90s by the end of the period.
Operational model guidance remains fairly consistent from model to
model and with previous solutions in depicting a vigorous shortwave
trough sweeping across the central and eastern US by the end of the
week/weekend timeframe, moving the ridge eastward out of the region.
If this comes to fruition, it would mark the beginning of a pattern
shift across the forecast area.
&&
.AVIATION [Through 18Z Monday]...
Convection has started to develop and overall the best chances of
TSRA will be near VLD this afternoon, although there is a chance
across the entire area and thus have included VCTS or tempo at each
one of the sites. Storms this evening will linger a little longer
and diminish by around 4z. Fog is expected Monday morning at the
sites that receive rain this afternoon.
&&
.MARINE...
Southeasterly winds will prevail at 10 to 15 knots each afternoon
through Tuesday before decreasing later in the week. Expect seas of
2 to 3 feet, with a slight chance of thunderstorms each afternoon
and evening.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
The Steinhatchee River at Steinhatchee remains the only river in
flood stage (minor flood stage) and is forecast to continue to
recede slowly in the coming days. The Sopchoppy River near Sopchoppy
continues to recede this afternoon, with the river forecast to fall
below action stage sometime tomorrow afternoon or evening. The Shoal
River at Mossy Head has receded below action stage this afternoon,
while the gauge near Crestview remains in action stage. The river is
expected to slowly recede through the remainder of the week at
this point. Widespread heavy rainfall is not expected to
aggravate these sites or any other points along our area rivers.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 95 76 95 76 / 30 20 10 20 20
Panama City 76 89 78 89 78 / 20 20 10 30 0
Dothan 72 92 74 92 74 / 30 30 10 30 20
Albany 74 95 75 95 75 / 40 20 10 20 10
Valdosta 73 94 74 93 75 / 40 40 20 30 20
Cross City 74 93 75 92 75 / 40 40 20 30 20
Apalachicola 77 89 78 89 78 / 20 10 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fieux
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Fieux
MARINE...Pullin
FIRE WEATHER...Godsey
HYDROLOGY...PullinIn the hours before
Special weather statement, Aug 14, 3:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT SUN AUG 14 2016
FLZ017-018-027-028-118-127-128-142000-
LEON FL-COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
COASTAL TAYLOR FL-INLAND TAYLOR FL-INLAND WAKULLA FL-
312 PM EDT SUN AUG 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR...JEFFERSON...NORTHEASTERN
WAKULLA AND EASTERN LEON COUNTIES UNTIL 400 PM EDT...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF MONTICELLO TO 11 MILES WEST OF PERRY TO 14 MILES
NORTHWEST OF STEINHATCHEE...AND MOVING NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...ST. MARKS...WOODVILLE...PERRY...TALLAHASSEE...WAKULLA...
ECONFINA...ERIDU...CAPPS...FOREST MEADOWS PARK...CASA BLANCO...
BLUE SPRINGS...FALLSCHASE...MONTIVILLA...WAUKEENAH...LLOYD...
CHAIRES...FISH CREEK...NEWPORT AND BAUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2977 8368 2987 8375 3002 8404 3019 8424
3068 8430 3065 8387 3043 8373 3038 8376
3038 8381 3032 8379 3031 8382 3030 8364
2985 8335 2969 8338
TIME...MOT...LOC 1912Z 137DEG 23KT 3036 8399 3008 8378 2984 8353
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:33 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 20 hr |
| Aug 14, 3:12 PM EDT | Special Weather Statement | TAE | Jefferson, Taylor | 48 min |
| Aug 14, 3:31 PM EDT | Special Weather Statement | TAE | Holmes | 44 min |
| Aug 14, 4:04 PM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Aug 14, 5:41 PM EDT | Special Weather Statement | TAE | Dixie | 49 min |
| Aug 14, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.